Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2017, 2:14 PM CDT for Sabine County, San Augustine County, Shelby County, Texas; Sabine Parish, Louisiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 2:14 PM CDT (19:14 UTC)
- Expired
- May 3, 2017, 2:35 PM CDT
- In force
- 21 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:32 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
679
WUUS54 KSHV 031914
SVRSHV
LAC085-TXC403-405-419-031945-
/O.NEW.KSHV.SV.W.0142.170503T1914Z-170503T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
214 PM CDT WED MAY 3 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Sabine Parish in northwestern Louisiana...
Southeastern Shelby County in eastern Texas...
Southeastern San Augustine County in eastern Texas...
Sabine County in eastern Texas...
* Until 245 PM CDT
* At 213 PM CDT, a severe thunderstorm was located 7 miles west of
Pineland, or 13 miles north of Ebenezer, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milam, Hemphill, Pineland, Macune, Rosevine, Bronson, McElroy,
Sexton, Fairmount, Yellowpine, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3140 9421 3163 9385 3125 9354 3124 9356
3123 9355 3118 9356 3116 9391 3113 9404
TIME...MOT...LOC 1913Z 243DEG 24KT 3122 9410
HAIL...1.00IN
WIND...60MPH
$$
FB2 follow-up statements
372
WWUS54 KSHV 031923
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
223 PM CDT WED MAY 3 2017
LAC085-TXC403-405-419-031945-
/O.CON.KSHV.SV.W.0142.000000T0000Z-170503T1945Z/
Sabine LA-Shelby TX-San Augustine TX-Sabine TX-
223 PM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHWESTERN SABINE PARISH...SOUTHEASTERN SHELBY...SOUTHEASTERN
SAN AUGUSTINE AND SABINE COUNTIES...
At 223 PM CDT, a severe thunderstorm was located over Pineland, or 19
miles northeast of Ebenezer, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Milam, Hemphill, Pineland, Macune, Rosevine, Bronson, McElroy,
Sexton, Fairmount, Yellowpine, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3140 9421 3163 9385 3125 9354 3124 9356
3123 9355 3118 9356 3116 9391 3113 9404
TIME...MOT...LOC 1923Z 240DEG 32KT 3128 9400
HAIL...1.00IN
WIND...60MPH
$$
FB675
WWUS54 KSHV 031935
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
235 PM CDT WED MAY 3 2017
LAC085-TXC403-405-419-031944-
/O.CAN.KSHV.SV.W.0142.000000T0000Z-170503T1945Z/
Sabine LA-Shelby TX-San Augustine TX-Sabine TX-
235 PM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SABINE PARISH...
SOUTHEASTERN SHELBY...SOUTHEASTERN SAN AUGUSTINE AND SABINE COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail,
moderate rainfall and gusty winds are still possible with this
thunderstorm.
A tornado watch remains in effect until 500 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3140 9421 3163 9385 3125 9354 3124 9356
3123 9355 3118 9356 3116 9391 3113 9404
TIME...MOT...LOC 1932Z 243DEG 24KT 3132 9392
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:14 PM CDT, 1 hour earlier.
Area forecast discussion, May 3, 1:14 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Shreveport LA
114 PM CDT Wed May 3 2017
.DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/
&&
.PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/
AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
an old outflow boundary were noted near ktxk and keld just
north of kshv. However, isolated -SHRA/-TSRA have developed near
kshv, ktyr and kggg due to a bit of daytime destabilization.
Computer models hint at a more prominent line of storms
developing along a strong cold front, later this afternoon
through early-mid evening, that will affect all TAF sites. Have tried
to incorporate the best timing of when the storm activity will
affect the TAF sites with this forecast. By mid-late evening, the
majority of the precipitation will be exiting the region and
perhaps lingering -SHRA will be left in its wake. Thereafter, rather breezy
northwest wind speeds will ensue tomorrow morning which could near kshv
and keld near an outflow boundary. Lake Wind Advisory wind speed criteria
for most TAF sites /15-20 mph/.
PREV DISCUSSION... /issued 1121 AM CDT Wed May 3 2017/
DISCUSSION...
Intense tstms south of warm front remaining south of cwa. As this
front may move into southern tier parishes of LA, have mentioned
svr storms with locally heavy rainfall thru out the day. However,
made more adjustments further north where tstm cluster movg across
AR along prefrontal trough, with narrow boundary development
further west into ne TX. Then, squall line will begin to initiate
just ahead of stg cold front which will move into the area later
this aftn. Therefore, have split fcst to late mrng/early aftn,
transitioning to more widespread storms and potential svr threat
areawide late aftn with squall line included. Also adjusted aftn
temps, particularly a raising of aftn temps over portions of ne TX
and extreme nw LA, per current trends and where cloud cover is
broken./07/
PREV DISCUSSION... /issued 746 AM CDT Wed May 3 2017/
DISCUSSION...
Forecast package has been updated to include the issuance of
Tornado Watch 190 for portions of Deep East Texas eastward into
North Central Louisiana through 22z this afternoon.
Strong to severe convection is rapidly developing from the
Gulf Coast northward across the Interstate 10 corridor. The 12z
SHV sounding indicates considerable CINH and little in the way of
instability. Farther south, forecast soundings at LFK suggest a
rapid increase in instability and decrease in CINH within the next
few hours as the warm from lifts northeast across the area
allowing warm and moist air to surge northward into the area. This
should make conditions more favorable for severe weather later
today.
CN
PREV DISCUSSION... /issued 427 AM CDT Wed May 3 2017/
DISCUSSION...
An upper trough just beginning to emerge from the Rockies will
dive southeast and into the Southern Plains by this afternoon.
This will help to drive a cold front, currently near the
Interstate 40 corridor in Oklahoma and Arkansas, towards the
area. Strong low level southerly flow is allowing Gulf moisture to
rapidly surge northward. This will likely be enhanced later this
morning as a warm front moves northeast across the CWA ahead of
the approaching cold front.
Convection is expected to rapidly develop by mid to late morning
across Deep East Texas and Central Louisiana near the warm front
in a warm air advection regime. A squall line is also expected to
develop ahead of the advancing cold front to the northwest of the
area. Showers and thunderstorms should become widespread,
especially as the zone of warm air advection and broad large scale
ascent spreads across the area during the day today. Deep layer
shear profiles are certainly supportive of severe weather, and
steep mid level lapse rates suggest a potential for large hail,
especially with any cells ahead of the main squall line. There is
also a concern for tornadic potential along mesoscale boundaries
today. The warm front and any remnant outflow boundary from
activity just south of the area could serve to locally enhance low
level helicity values. Damaging straight line winds will
certainly be possible as the squall line moves across the area
ahead of the cold front. In addition, multiple rounds of
thunderstorms and locally heavy rain rates could produce rainfall
amounts between 1 and 3 inches. The highest amounts will likely be
southeast of a line from Lufkin, to Shreveport, Prescott.
The main fly-in-the-ointment, and the biggest factor of
uncertainty, is the instability. The latest high resolution
models, including the NAM, WRF-ARW, and HRRR, depict very little
in the way of surface-based CAPE. This is most likely due to cloud
cover and the expected widespread pre-frontal convection in the
warm sector. This lack of instability could serve to limit the
severe weather potential, at least until the main squall line
arrives. However, previous model runs did not depict this lack of
instability. Therefore, if pre-frontal convective coverage is not
widespread and breaks in the clouds develop, the instability will
be greater and the severe weather threat will increase.
The cold front is expected to quickly move across the area late
this afternoon and tonight. Convection should end by 09z Thursday
morning. Post-frontal winds will be northwesterly and increase in
speed with a tight pressure gradient. Wind speeds should meet Lake
Wind Advisory criteria across much of the area this evening and
tonight behind the cold front. Criteria level winds will likely
persist for much of Thursday and should affect more of the area
during the day. Thus, the current Lake Wind Advisory may need to
be expanded both in areal coverage and extended in time by later
shifts.
Beyond early Thursday morning, the forecast will be dry through
the remainder of the next seven days. Medium range models continue
to show good agreement in the development of a highly amplified
upper ridge across the Central CONUS on Saturday. A weak blocking
pattern should also develop allowing the ridge to dominate our
weather until at least next Wednesday. With high-and-dry
conditions in place, temperatures should gradually warm through
the extended periods.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 50 71 52 / 80 70 10 0
MLU 77 54 67 51 / 80 90 10 0
DEQ 67 48 69 47 / 70 40 10 0
TXK 72 49 68 50 / 80 50 10 0
ELD 77 50 67 48 / 70 80 10 0
TYR 79 49 71 49 / 80 20 10 0
GGG 80 49 70 50 / 80 40 10 0
LFK 77 52 73 51 / 80 40 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
for ARZ070>073.
LA...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
for LAZ001>006-010>014-017>022.
OK...None.
TX...Lake Wind Advisory from 6 PM this evening to 7 AM CDT Thursday
for TXZ096-097-108>112-124>126-136>138-150-151-153-166-167.
&&Hazardous weather outlook, May 3, 1:06 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 106 PM CDT Wed May 3 2017 ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138- 149>151-041815- Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ARZ073-LAZ003>006-010>014-018>022-041815- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon into the early evening, as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ARZ050-051-059-OKZ077-041815- Sevier-Howard-Little River-McCurtain- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... There is an Slight Risk of severe weather across the area this afternoon and into the evening across the area. Scattered to numerous showers and thunderstorms across the area will continue through most of the afternoon as a strong cold front approaches the area by early this evening. Strong wind gusts will be the primary threat with the approaching squall line. Isolated hail is also possible. Total rainfall amounts of one to two inches are expected, resulting in ponding of water on roads and in low lying areas where heavy rain occurs. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could possibly be required this afternoon and early evening. LAZ017-TXZ152-153-165>167-041815- Sabine-Nacogdoches-Shelby-Angelina-San Augustine- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 5 PM... Scattered showers and thunderstorms will begin to rapidly increase in coverage and intensify this afternoon with daytime heating. Stronger storms may be capable of producing large hail, damaging wind gusts, and possible tornadoes. In addition, a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front early this evening. Strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and early evening. 07
In the hours before
Special weather statement, May 3, 10:34 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1034 AM CDT WED MAY 3 2017
LAZ013-014-018>022-031615-
Caldwell LA-Winn LA-La Salle LA-Natchitoches LA-Ouachita LA-Grant LA-
Jackson LA-
1034 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...WESTERN CALDWELL...
JACKSON...EASTERN NATCHITOCHES...LA SALLE...SOUTHWESTERN OUACHITA AND
WINN PARISHES UNTIL 1115 AM CDT...
At 1034 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Campti to near Montgomery to 8
miles northwest of Flatwoods. Movement was northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Winnfield, Jonesboro, Jena, Colfax, Olla, Montgomery, Midway, Urania,
Natchez, Chatham, Clarence, Pollock, Dry Prong, Goldonna, Tullos,
Dodson, Georgetown, Calvin, Atlanta and Eros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3142 9269 3145 9268 3145 9271 3147 9269
3152 9272 3142 9285 3142 9287 3139 9289
3137 9305 3204 9305 3215 9289 3215 9282
3221 9280 3248 9239 3207 9220 3154 9204
TIME...MOT...LOC 1534Z 230DEG 30KT 3188 9288 3167 9280 3149 9296
20Special weather statement, May 3, 11:43 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1143 AM CDT WED MAY 3 2017
ARZ070>072-LAZ001-002-TXZ112-126-138-031730-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Caddo LA-Harrison TX-
Cass TX-Marion TX-
1143 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...LAFAYETTE AND
NORTHERN COLUMBIA COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN
BOSSIER PARISHES...SOUTHEASTERN CASS...EASTERN MARION AND
NORTHEASTERN HARRISON COUNTIES UNTIL 1230 PM CDT...
At 1142 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Canfield to near Ida to near
Kildare. Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, McNeil, Vivian, Jefferson, Oil
City, Bradley, Taylor, Hosston, Buckner, Rodessa, Ida, Gilliam,
Bussey, Lodi, Smithland, McLeod and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3310 9343 3266 9412 3280 9444 3305 9405
3342 9352 3345 9334 3344 9322 3346 9322
3345 9315 3345 9312 3338 9312 3338 9305
TIME...MOT...LOC 1642Z 252DEG 24KT 3327 9362 3303 9395 3289 9419
20Special weather statement, May 3, 1:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
115 PM CDT WED MAY 3 2017
ARZ050-059-OKZ077-TXZ096-031900-
Sevier AR-Little River AR-McCurtain OK-Red River TX-
115 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...MCCURTAIN AND NORTHERN RED RIVER COUNTIES UNTIL
200 PM CDT...
At 114 PM CDT, Doppler radar was tracking strong thunderstorms near
Fort Towson, or 19 miles east of Hugo, and 17 miles northwest
of Clarksville, moving northeast at 45 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Bagwell, Manchester, Wright City, Valliant,
Detroit, Millerton, Haworth, Garvin, Eagletown, Moon, Rufe,
Cerrogordo, Hochatown, Goodwater, Battiest, Shinewell, Mount Herman
and Woodland.
A severe thunderstorm watch remains in effect until 700 PM CDT for
northeastern Texas.
LAT...LON 3437 9448 3419 9447 3419 9444 3387 9437
3357 9531 3388 9531 3387 9530 3388 9528
3391 9528 3389 9527 3389 9525 3396 9523
3394 9516 3424 9515 3425 9505 3434 9505
3445 9491
TIME...MOT...LOC 1814Z 242DEG 41KT 3404 9517
FBSpecial weather statement, May 3, 1:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
134 PM CDT WED MAY 3 2017
LAZ017>020-022-TXZ167-031915-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-Sabine LA-Sabine TX-
134 PM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...NATCHITOCHES...WEST
CENTRAL LA SALLE...SABINE...WINN PARISHES IN NORTH CENTRAL LOUISIANA
AND CENTRAL SABINE COUNTIES UNTIL 215 PM CDT...
At 134 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to 11 miles northeast of
Hornbeck. Movement was east at 45 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Natchitoches, Winnfield, Milam, Many, Zwolle, Colfax, Hemphill,
Campti, Montgomery, Florien, Provencal, Natchez, Clarence, Pollock,
Dry Prong, Tullos, Dodson, Georgetown, Calvin and Fisher.
A tornado watch remains in effect until 500 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3155 9209 3146 9271 3147 9269 3152 9272
3144 9281 3127 9394 3152 9394 3213 9260
TIME...MOT...LOC 1834Z 260DEG 40KT 3139 9388 3148 9330
FBLocal storm report, May 3, 1:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD HOPE 33.67N 93.59W
05/03/2017 HEMPSTEAD AR PUBLIC
HIGHWAY 29 AT THE UNDERPASS IS CLOSED DUE TO
FLOODING.
&&
LFMLocal storm report, May 3, 2:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 SSW DIBOLL 31.17N 94.79W
05/03/2017 E0.88 INCH ANGELINA TX TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON HWY 59.
&&
LFMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 12 more | 39 hr |
| May 3, 7:55 AM CDT | Special Weather Statement | SHV | San Augustine | 65 min |
| May 3, 8:05 AM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 3, 8:35 AM CDT | Special Weather Statement | SHV | San Augustine | 25 min |
| May 3, 8:42 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 17 min |
| May 3, 9:01 AM CDT | Special Weather Statement | SHV | San Augustine, Shelby | 44 min |
| May 3, 11:43 AM CDT | Special Weather Statement | SHV | Marion | 47 min |
| May 3, 1:34 PM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| May 3, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| May 3, 2:19 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 56 min |
| May 3, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 59 min |
| May 3, 3:27 PM CDT | Special Weather Statement | SHV | Panola | 33 min |
| May 3, 3:35 PM CDT | Special Weather Statement | SHV | Wood | 25 min |
| May 3, 3:40 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 65 min |
| May 3, 3:42 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 33 min |
| May 3, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 60 min |
| May 3, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 48 min |
| May 3, 4:14 PM CDT | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| May 3, 4:23 PM CDT | Tornado Warning | SHV | Panola, Shelby | 23 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 55 min |
| May 3, 4:45 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, San Augustine, Shelby | 3 hr |
| May 3, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine, Shelby | 56 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 59 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 56 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 25 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 45 min |
| May 3, 6:24 PM CDT | Flash Flood Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 3 hr |
| May 3, 10:34 AM CDT | Special Weather Statement | SHV | Grant, Jackson, LaSalle, Winn | 41 min |
| May 3, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River | 63 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster, Winn | 47 min |
| May 3, 5:58 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 47 min |
| May 3, 6:11 PM CDT | Special Weather Statement | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 1 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.